It is currently Sat Aug 19, 2017 10:02 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
PostPosted: Fri Mar 18, 2016 8:49 pm 
Offline
New Poster
New Poster

Joined: Fri Mar 18, 2016 8:29 pm
Posts: 2
Let me start by saying I got clean from H in 2000 at a rehab. When I checked in, I hadn't used since early morning. Checked in at noon or so and was given the old cocktail (kolonapin, imodium etc) which zonked me out a bit, then around 4pm the hardcore WD started, worst 16 hrs of my life (at that point, lol) by the time I got my second set of meds at 8am or so they sort of knocked me out. I spent day 2 in a semi sick fog, remember very little. Day 3....90% of w/d symptoms were gone and I was just VERY tired, weak, couldn't sleep for days, but the real wd only lasted one VERY hard night and morning into day 2. I have a very fast metabolism and had nothing to compare it too.

Fast fwd.....relapse after 12 yrs, use H daily for 3 yrs.....

Cut my use down to almost nothing for a few days, then go to the SUB doctor. Reminds me to not take does one till Im in WD. Last use was that morning about 10am (small amount of H) So Im feeling pretty shitty by 9pm and take my first 4mg sub and wait and hr.....nothing??!!! SO I take another 4mg.....wait another hour. Im not in the WORSTE WD of my life. Same as the first time around X2. That shit put me in precip WD and wiped whatever was left from my brain. BUT, By 7am, that crazy, crazy WD had past. I took another 4 mg about 10am and layed in bed all day in a half sick, half exhausted fog. So I'm waiting for WD to spike up again to take my next sub, but.....nothing. Fast fwd to today I see my Doc at 2-3pm. I explain the wholde thing and say I haven't dosed in almost 30 hours and I feel ok. Not GOOD by any means....tied, irritable, wiped out, sore legs, but its not getting any worse. So he says, hey, if you don't get any worse and you can take it, then no need to re-dose. Now I have a VERY fast metabolism and he assured me after only taking the subs that one night (which wiped all of whatever was left of the drugs from my receptors, I should DEFINITELY be feeling worse 30 (now 34 hours) after the sub dose. Maybe not full blown, but I should Definitely be feeling worse. But I feel exactly the same as I have all day. Im PRAYING that I had the same kick as the first time. Maybe thats the way my body works and cleans itself out. I was definitely not on subs (only one LOOOONNNGGGGG night) long enough to be addicted to THEM. I had never hear a story like mine before, but just read someone who had the EXACT same story. Just wondering if IM kidding myself. I KNOW the H is out of my system, its been 2 days and the Subs cleared out what they could, sending me into the precips. Anyone have a similar story? Or is it possible to take subs ONCE and 35 hours later not even feel ANY serious WDs??


Top
 Profile  
 
PostPosted: Fri Mar 18, 2016 9:27 pm 
Offline
New Poster
New Poster

Joined: Fri Mar 18, 2016 8:29 pm
Posts: 2
Hmmm, Nobody???


Top
 Profile  
 
PostPosted: Sun Mar 20, 2016 10:51 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
I'm so sorry to say that I don't really have any experience or advice to offer. I have never heard anything like this either!

How are you doing tonight?

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
Our Sponsors
PostPosted: Mon Mar 21, 2016 12:34 am 
Offline
Power Poster
Power Poster

Joined: Thu Sep 03, 2015 2:18 pm
Posts: 66
It doesn't sound like you're crazy, sounds like you're lucky. Keep us posted cause I'm curious how you're feeling as time goes on. megster


Top
 Profile  
 
PostPosted: Mon Mar 21, 2016 8:11 pm 
Offline
Site Admin
Site Admin
User avatar

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 1543
I have a completely different treatment approach than your doc, and I suspect many people here are in the same position as I am. We often debate whether buprenorphine needs to be taken long-term; the relapse rate with opioids is very high, but a person can always seek out a buprenorphine prescriber after relapse, if necessary. But as I've written many times, there is always the risk that a person will relapse and waste 3 years before getting help. And during that 3 years, a lot of bad stuff often happens-- ranging from death to losing marriages, losing relationships with parents or children, or collecting felony charges. You don't mention problems from your three years of using, and so my hat is off to you-- but I've lost patients who relapsed after stopping buprenorphine (i.e. they died), so I am not cavalier about it.

So the whole approach of your doc-- that 'more doses aren't needed'-- does not strike me as consistent with good practice. And I don't agree with your comment about being addicted to buprenorphine. The body doesn't get addicted to distinct opioids. You seem to be blending two concepts-- physical tolerance to opioids, and addiction to opioids. If you are physically dependent (i.e. tolerant) to heroin, you are physically dependent 'on Suboxone'. But if you are talking about 'addicted', the two substances are worlds apart. I can see how a person can get 'addicted' to buprenorphine if it is the first opioid they took, and if it was all that was available. But once someone is addicted to heroin, buprenorphine is not going to cause that addiction to progress. I'm sure some people have forgotten what addiction consists of--- but I haven't. I remember the constant scurrying around, the shame, the sickness, and the cravings that fulfilled for only an instant each day, if that often. Buprenorphine just can't take a person to the same place.

I also do not agree with the idea that buprenorphine 'cleanses' the receptors. It doesn't. It doesn't push agonists off receptors at all. If a receptor is unoccupied, buprenorphine will bind to it, and then dissociate from it. Ligands (molecules that bind to receptors) constantly 'associate' and 'dissociate' from receptors, and the ratio of those actions is expressed as the 'binding affinity'-- the relative tightness of the binding between the ligand and receptor. Receptors do not 'hold' drugs in the brain. The drugs are always free to drift away, into the CSF, into the bloodstream, to the liver, where they are metabolized. Whether buprenorphine is present or not does not affect where the heroin goes. It doesn't push it away. Both drugs are floating around the receptor in solution, binding and un-binding. In your case, buprenorphine is binding and unbinding, and so is heroin. Sort of like... if you add salt to your food, it isn't going to push the pepper off to the side.

Precipitated withdrawal never lasts very long. After 24 hours, it is mostly over. I don't know why your withdrawal has been so minor, in the past or now. Most people have withdrawal symptoms for weeks, or even months, after any opioid agonist (or partial agonist).

I know you have your own plan-- but for the sake of other readers, I don't recommend using buprenorphine as a bridge to detox. I suppose it could make sense if you are on your way to a treatment program or to prison-- but in almost all cases, the exercise only leads to more using. For the writer of this thread, I honestly hope things work out. But I don't usually see that happen in this situation.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: Google Adsense [Bot] and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group